Alert archive / Alaska / Snow Advisories in 2007

Snow Advisory 22, NWS Anchorage, AK

November 19, 2007

NWS Anchorage, AK issued this snow advisory at Nov 19, 2007, 12:04 AM AKST. It took effect at Nov 19, 2007, 9:00 PM AKST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2007, 12:04 AM AKST (09:04 UTC)
In effect from
Nov 19, 2007, 9:00 PM AKST
Expired
Nov 20, 2007, 10:26 PM AKST
In force
25 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 192219 RRA
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
504 AM AST MON NOV 19 2007

AKZ145-200215-
/X.NEW.PAFC.SN.Y.0022.071120T0600Z-071120T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
504 AM AST MON NOV 19 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
TUESDAY WEST OF THE PARKS HIGHWAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
TUESDAY. 

LIGHT SNOW WILL DEVELOP WEST OF THE PARKS HIGHWAY THIS EVENING
AND THEN INTENSIFY OVERNIGHT INTO TUESDAY MORNING. WARMER AIR WILL
MOVE IN BY TUESDAY AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR
CHANGE TO RAIN TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATION OF 6 TO
12 INCHES IS EXPECTED BY TUESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
7 follow-up statements
000 
WWAK41 PAFC 200016
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
316 PM AST MON NOV 19 2007

AKZ145-201515-
/X.CON.PAFC.SN.Y.0022.071120T0600Z-071120T2100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
316 PM AST MON NOV 19 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM AST TUESDAY WEST OF THE PARKS HIGHWAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
AST TUESDAY. 

LIGHT SNOW WILL DEVELOP WEST OF THE PARKS HIGHWAY THIS EVENING
AND THEN INTENSIFY OVERNIGHT INTO TUESDAY MORNING. WARMER AIR
WILL MOVE IN BY TUESDAY AFTERNOON...SO SNOW IS EXPECTED TO MIX
WITH OR CHANGE TO RAIN TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATION
OF 6 TO 12 INCHES IS EXPECTED BY TUESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 201414
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
514 AM AST TUE NOV 20 2007

AKZ145-210100-
/X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
514 AM AST TUE NOV 20 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON 
WEST OF THE PARKS HIGHWAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON
WEST OF THE PARKS HIGHWAY.

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE AFTERNOON.
WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO SNOW IS EXPECTED
TO MIX WITH OR CHANGE TO RAIN. TOTAL SNOW ACCUMULATION OF 6 TO 12
INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 201602
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
702 AM AST TUE NOV 20 2007

AKZ101-210000-
/X.NEW.PAFC.ZR.Y.0011.071120T1602Z-071121T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
702 AM AST TUE NOV 20 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON.

OCCASIONAL LIGHT FREEZING RAIN CAN BE EXPECTED TODAY WITH THE
GREATEST RISK NEAR POTTER MARSH THIS MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

AKZ145-210100-
/X.CON.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
702 AM AST TUE NOV 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE
AFTERNOON. WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO
SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN. SNOW ACCUMULATION
OF 8 TO 12 INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 202124
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1224 PM AST TUE NOV 20 2007

AKZ101-202230-
/X.CAN.PAFC.ZR.Y.0011.000000T0000Z-071121T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1224 PM AST TUE NOV 20 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES OVER MOST OF ANCHORAGE HAVE RISEN ABOVE FREEZING.

$$

AKZ145-210100-
/X.CON.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1224 PM AST TUE NOV 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE
AFTERNOON. WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO
SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN. SNOW ACCUMULATION
OF 8 TO 12 INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 202315
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
215 PM AST TUE NOV 20 2007

AKZ145-211400-
/X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
215 PM AST TUE NOV 20 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY FOR
WEST OF THE PARKS HIGHWAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT.
PRECIPITATION WILL DIMINISH AND WARMER AIR WILL MOVE IN WEDNESDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 202318 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
215 PM AST TUE NOV 20 2007

AKZ145-211400-
/X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
215 PM AST TUE NOV 20 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY FOR
WEST OF THE PARKS HIGHWAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY. 

MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT.
PRECIPITATION WILL DIMINISH AND WARMER AIR WILL MOVE IN WEDNESDAY 
MORNING. EXPECT AND ADDITIONAL 6 TO 11 INCHES OF SNOW TONIGHT. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 210726
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1026 PM AST TUE NOV 20 2007

AKZ145-210830-
/X.CAN.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1026 PM AST TUE NOV 20 2007

...SNOW ADVISORY IS CANCELLED WEST OF THE PARKS HIGHWAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW
ADVISORY WEST OF THE PARKS HIGHWAY.

PERIODS OF SNOW AND RAIN MIXED WILL CONTINUE WEST OF THE PARKS
HIGHWAY...BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO REMAIN
BELOW 3 INCHES...THUS THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Nov 18, 11:55 PM AKST, 9 minutes earlier.

Area forecast discussion, Nov 18, 11:55 PM AKST, 9 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
455 AM AST MON NOV 19 2007

.MODEL DISCUSSION AND ANALYSIS...HIGH PRESSURE OVER THE INTERIOR OF
ALASKA THIS MORNING WITH LOW PRESSURES WELL SOUTH OF COLD BAY AND
ANOTHER NEAR SHEMYA. THE OVERALL PATTERN REMAINS VERY PROGRESSIVE
WITH A BROAD TROUGH IN THE BERING WITH MULTIPLE LOWS SPINNING AROUND.
THE GFS MODEL HAS BEEN CONSISTENT WITH ITSELF AND AGREES WITH THE
ECMWF THROUGH ABOUT 60 HRS. AFTER THIS TIME...THE HANDLING OF ANOTHER
LOW LIFTING NORTH TOWARD THE AKPENN HAS BEEN INCONSISTENT WITH
PLACEMENT AND INTENSITY.

.SHORT TERM FORECAST...A VERY LARGE AND DYNAMIC LOW CURRENTLY NEAR
50N 160W WILL HAVE A MAJOR IMPACT ON THE SOUTHERN HALF OF ALASKA
BEGINNING TONIGHT. PRECIP IN THE FROM OF SNOW WILL SPREAD FROM SOUTH
TO NORTH ACROSS KODIAK ISLAND TODAY REACHING THE NORTHERN GULF COAST
TONIGHT. THIS FIRST BIG QUESTION CONCERNS THE TIMING OF A
CHANGE OVER FROM SNOW TO RAIN. HEAVY SNOW WILL FALL OVER WESTERN
PRINCE WILLIAM SOUND ALONG WITH RAPIDLY INCREASING WINDS WITH BLOWING
SNOW A REAL THREAT...FOR A TIME. SECONDLY...HEAVY SNOW WILL SPREAD
INTO THE WESTERN SUSITNA VALLEY BEGINNING LATE TONIGHT AS UPSLOPE
FLOW INCREASES. A SNOW ADVISORY WILL BE HOISTED FOR THIS AREA FROM
LATE TONIGHT THROUGH TUESDAY MORNING BEFORE MIXING WITH OR CHANGING
TO RAIN AS WARM AIR SURGES NORTHWARD. SNOWFALL TOTALS THROUGH
THOMPSON PASS MAY ALSO BE VERY HIGH...WITH AGAIN CONCERNS OVER THE
TIMING OF THE ARRIVAL OF THE WARM AIR. THIRD...WITH OVER-RUNNING
ACROSS THE ALEUTIAN RANGE AND VERY COLD TEMPS IN PLACE AND A
CONTINUED NORTHEAST FLOW AT THE SFC...FREEZING RAIN IS A DISTINCT
POSSIBILITY IN THE BRISTOL BAY ZONE. WITH EACH OF THESE POTENTIAL
HAZARDS COMES THE TIMING QUESTION OF WHEN THE WARM AIR ARRIVES. SINCE
MOST OF THESE ISSUES WILL BEGIN IN THE SECOND OR THIRD PERIOD...WE
WILL DEFER TO THE DAY SHIFT TO ALLOW FOR A COUPLE MORE MODEL RUNS AND
ALLOW THE STORM TO GET A LITTLE CLOSER BEFORE TOO MANY HEADLINES ARE
ISSUED.

WIND WILL BE THE OTHER HUGE FACTOR WITH THIS MONSTER STORM. PLENTY OF
GALES ALONG WITH AT LEAST STORM FORCE GUSTS CAN BE EXPECTED BOTH
ALONG THE FRONT AS IT MARCHES THROUGH THE GULF AND ON THE BACKSIDE OF
THE LOW...ESPECIALLY SOUTH OF THE AKPENN. A WARM CHINNOK WIND WILL
BLOW ACROSS SOUTHCENTRAL ALASKA BEGINNING TUE AND LASTING MUCH OF THE
WEEK ALLOWING TEMPS TO CLIMB INTO THE 30S. AT THE SAME
TIME...PERSISTENT NORTH WINDS ACROSS THE BERING WILL ALLOW FOR THE
ICE EDGE TO BEGIN ITS TREK SOUTHWARD.

.LONG TERM FORECAST...OVER THE WEEKEND...MODEL CONSENSUS
IS STILL NOT THERE AND RUN-TO-RUN CONSISTENCY REMAINS POOR. THE BEST
APPROACH DURING THIS TIME IS TO STICK CLOSE TO CLIMO AND WAIT IT OUT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 120 155 176 351 352.
         GALE 125 130 132 138 140 141 150 160 165 170 175 411 413.
         HEAVY FREEZING SPRAY 130 180.
FIRE WEATHER...NONE.

JCA

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 6:50 PM AKSTSmall Craft AdvisoryAFC4 hr
Nov 18, 11:00 PM AKSTGale WarningAFC24 hr
Nov 18, 11:00 PM AKSTGale WarningAFC36 hr
Nov 18, 11:00 PM AKSTStorm WarningAFC12 hr
Nov 18, 11:00 PM AKSTStorm WarningAFC4 days
Nov 18, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Nov 18, 11:00 PM AKSTHeavy Freezing Spray WarningAFC
Nov 19, 11:00 AM AKSTGale WarningAFC24 hr
Nov 19, 11:00 AM AKSTGale WarningAFC60 hr
Nov 19, 11:00 AM AKSTStorm WarningAFC36 hr
Nov 19, 11:00 AM AKSTHeavy Freezing Spray WarningAFC48 hr
Nov 19, 1:20 PM AKSTStorm WarningAFC70 hr

Nearby

Snow Advisories in Alaska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.